Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Does hair dye lead to swollen and irritated eyes and ears?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 11 Questions
my eyelids, area under my eyes and my ears have become incredibly swollen and irritated. They are now becoming less swollen but are irritated like a sun burn and are still swollen and cracking and peeling. I recently died my hair multiple times over a 2 day period and left a shampoo in my hair called shimmering lights ingrediens:
Water, Sodium Laureth Sulfate, Sodium Lauryl Sulfate, Cocamidopropyl Betaine, Glycol Distearate, Fragrance/Parfum, Disodium Phosphate, Glycol Stearate, Ricinoleamidopropyl Ethyldimonium Ethosulfate, Cocamide Mea, Linoleamidopropyl PG Dimonium Chloride Phosphate, Glycerin, Guar Hydroxypropyltrimonium Chloride, Propylene Glycol, Hydrolyzed Vegetable Protein, Tetrasodium EDTA, Methylparaben, Citric Acid, Methylchloroisothiazolinone, Methylizothiazolinone, EXT. Violet 2, Cl 0000, Violet 2, Cl 0000.) I slept with it in my hair to tone down the brassiness and noticed it was all over my pillow thus telling me my face was also exposed to it for a prolonged duration. I didnt mention the shimmering lights to my doc but i did mention the hair XXXXXXX He put me on predisone (2 days ago) the swelling is better but not all the way gone and my eyes and ears are still red, inflammed and irritated. whats up??
Posted Sun, 6 May 2012 in Skin Rash
Answered by Dr. Kiran Kumar Kalal 3 hours later

Thanks for your query.

It is very much necessary to have a test of any XXXXXXX on your hair before you start using it. It is for a reason that the XXXXXXX product has an warning on it. Some people tend to react to the components of the XXXXXXX that is why dyeing a small area before you use it on a larger area would be advised so as to see whether you have any reaction to the XXXXXXX or not.

From next time on when you use a new product on your hair or skin please test it with small quantity first and use it later if you don't have any reaction to it. If at all you have any reaction use copious amounts of water to wash away the compound from the exposed area. Be careful and avoid any eye contact with the XXXXXXX if present wash your eyes with water as soon as you feel any irritation.

Never apply a shampoo for such long time. Shampoo must be washed away within minutes after application. The problem you are suffering now would be due to prolonged exposure to either XXXXXXX or shampoo or both. Your skin is sensitized to the chemicals and reacted with inflammation of your skin. As your Doctor has prescribed Prednisone, which he has done rightly to limit the inflammatory response, which would help in decreasing the reaction and edema of the face. You can also take Anti Histaminics like Benadryl which is a over the counter medication along with Prednisone after discussing about this with your doctor.

Hope I had answered your queries. In case of any doubts, I am available for the follow ups.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor